MAUDE Adverse Event Report: VORTEX SURGICAL INC. VORTEX SURGICAL; OPHTHALMIC ILLUMINATED LASER PROBE

VORTEX SURGICAL INC. VORTEX SURGICAL; OPHTHALMIC ILLUMINATED LASER PROBE
Model Number VS0135.25
Medical Device Problem Code Accessory Incompatible (1004)
Health Effect - Clinical Code Unspecified Eye / Vision Problem (4471)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
After an investigation we have determined that some tips have abnormalities that may prevent insertion into a 25ga cannula or provide resistance removing the device from the cannula.Production and quality control have been made aware of the issue to help prevent reoccurrence.Devices are 100% checked on canula compatibility prior to release.The assembly lot 040-2509-288 that may be affected containing 295 assemblies.These 295 assemblies were used in one finished good sterile lot (2509040) containing 59 boxes.We have recalled all 59 boxes.
 
Event or Problem Description
Surgeon had difficulty getting vs0135.25 illuminated flex-tip laser probe to pass through transition of the cannula.Cannula pulled out of the eye.No patient harm noted by surgeon.

Brand Name
VORTEX SURGICAL
Common Device Name
OPHTHALMIC ILLUMINATED LASER PROBE
Manufacturer (Section D)
VORTEX SURGICAL INC.
4 research park dr
suite 124
st. charles MO 63304
Manufacturer (Section G)
VORTEX SURGICAL INC.
4 research park dr
suite 124
st. charles MO 63304
Manufacturer Contact
andrew ritts
4 research park dr
suite 124
st. charles, MO 63304
6367784350
MDR Report Key24078620
Report Number3013002167-2026-00003
Device Sequence Number5828038
Product Code HQB
UDI-Device Identifier00810123483549
UDI-Public(01)00810123483549(17)281001(10)2509040
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K220263
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVS0135.25
Device Catalogue NumberVS0135.25
Device Lot Number2509040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2025
Initial Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown